Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 72, NWS Wakefield, VA

July 29, 2021

NWS Wakefield, VA issued this small craft advisory at Jul 29, 2021, 1:47 PM EDT. It took effect at Jul 29, 2021, 4:04 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 1:47 PM EDT (17:47 UTC)
In effect from
Jul 29, 2021, 4:04 PM EDT
Expired
Jul 30, 2021, 7:00 AM EDT
In force
15 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

183 
WHUS71 KAKQ 291747
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
147 PM EDT Thu Jul 29 2021

ANZ631>634-638-300200-
/O.NEW.KAKQ.SC.Y.0072.210730T0000Z-210730T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Currituck Sound-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
147 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
EDT FRIDAY...

* WHAT...South winds 10 to 20 kt, becoming southwest 15 to 20 kt 
  with gusts up to 25 kt and waves 1 to 3 ft expected.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA, Chesapeake Bay from New Point Comfort to Little 
  Creek VA, Currituck Sound, Chesapeake Bay from Little Creek VA 
  to Cape Henry VA including the Chesapeake Bay Bridge Tunnel 
  and James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...From 8 PM this evening to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-300200-
/O.NEW.KAKQ.SC.Y.0072.210730T0000Z-210730T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
147 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
EDT FRIDAY...

* WHAT...South winds 10 to 20 kt, becoming southwest 15 to 20 kt 
  and waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...From 8 PM this evening to 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
040 
WHUS71 KAKQ 291930
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
330 PM EDT Thu Jul 29 2021

ANZ631>634-638-300330-
/O.CON.KAKQ.SC.Y.0072.210730T0000Z-210730T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Currituck Sound-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
330 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 7 AM EDT FRIDAY...

* WHAT...South winds 10 to 20 kt, becoming southwest 15 to 20 kt 
  with gusts up to 25 kt and waves 1 to 3 ft expected.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA, Chesapeake Bay from New Point Comfort to Little 
  Creek VA, Currituck Sound, Chesapeake Bay from Little Creek VA 
  to Cape Henry VA including the Chesapeake Bay Bridge Tunnel 
  and James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...From 8 PM this evening to 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-300330-
/O.CON.KAKQ.SC.Y.0072.210730T0000Z-210730T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
330 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 AM EDT FRIDAY...

* WHAT...South winds 10 to 20 kt, becoming southwest 15 to 20 kt 
  and waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...From 8 PM this evening to 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
917 
WHUS71 KAKQ 292004
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
404 PM EDT Thu Jul 29 2021

ANZ631>634-638-300415-
/O.EXT.KAKQ.SC.Y.0072.210729T2004Z-210730T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Currituck Sound-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
404 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT FRIDAY...

* WHAT...South winds 10 to 20 kt, becoming southwest 15 to 20 kt 
  with gusts up to 25 kt and waves 1 to 3 ft expected.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA, Chesapeake Bay from New Point Comfort to Little 
  Creek VA, Currituck Sound, Chesapeake Bay from Little Creek VA 
  to Cape Henry VA including the Chesapeake Bay Bridge Tunnel 
  and James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-300415-
/O.EXT.KAKQ.SC.Y.0072.210729T2004Z-210730T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
404 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...South winds 10 to 20 kt, becoming southwest 15 to 20 kt 
  and waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
207 
WHUS71 KAKQ 292313
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
713 PM EDT Thu Jul 29 2021

ANZ631>634-638-300715-
/O.CON.KAKQ.SC.Y.0072.000000T0000Z-210730T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Currituck Sound-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
713 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 1 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, Currituck Sound, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA and 
  James River from James River Bridge to Hampton Roads Bridge-
  Tunnel.

* WHEN...Until 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-300715-
/O.CON.KAKQ.SC.Y.0072.000000T0000Z-210730T0800Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
713 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...South winds 10 to 20 kt and waves 1 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
211 
WHUS71 KAKQ 300212
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1012 PM EDT Thu Jul 29 2021

ANZ630-301015-
/O.EXT.KAKQ.SC.Y.0072.000000T0000Z-210730T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
1012 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...Until 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ631>634-638-301015-
/O.CON.KAKQ.SC.Y.0072.000000T0000Z-210730T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Currituck Sound-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
1012 PM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 1 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, Currituck Sound, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA and 
  James River from James River Bridge to Hampton Roads Bridge-
  Tunnel.

* WHEN...Until 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
661 
WHUS71 KAKQ 300757
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
357 AM EDT Fri Jul 30 2021

ANZ631>634-638-301100-
/O.CON.KAKQ.SC.Y.0072.000000T0000Z-210730T1100Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Currituck Sound-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
357 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, Currituck Sound, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA and 
  James River from James River Bridge to Hampton Roads Bridge- 
  Tunnel.

* WHEN...Until 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-301100-
/O.CON.KAKQ.SC.Y.0072.000000T0000Z-210730T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
357 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA.

* WHEN...Until 7 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.
  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
895 
WHUS71 KAKQ 301101
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
701 AM EDT Fri Jul 30 2021

ANZ630>634-638-301215-
/O.EXP.KAKQ.SC.Y.0072.000000T0000Z-210730T1100Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Currituck Sound-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
701 AM EDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

The Small Craft Advisory has expired.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 1:09 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 29, 1:09 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
109 PM EDT Thu Jul 29 2021

.SYNOPSIS...
Low pressure will track north of the region later today and tonight.
The trailing cold front will cross the area early Friday, then stall
across the Carolinas over the weekend. Low pressure moves east along
the front Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1210 PM EDT Thursday...

Sfc boundary that was draped from the ern shore NW to central MD
earlier this morning heading back N as a warm front. Most of the
FA now in the warm sector and generally mostly sunny. The
concern this afternoon...esp late...will be convective
development from wrn PA/WV that is expected to moves ESE INVOF
of that warm front...to across primarily nrn VA and eventually
portions of the Delmarva. Right now...ISOLD convection firing up
on the MD ern shore (just N of FA). Models are showing
conflicting ideas for when/how much convection affects the FA.
Meso/hi res guidance continues to suggest the action starts
later rather than earlier this afternoon and continues through
this evening. SPC has N and NE portions in SLGT risk...w/ MRGL
S to about I 64. While an ISOLD stm is psbl across srn VA/NE
NC...highest PoPs/potentially most widespread coverage is
expected over nrn 1/3rd of the local area (after 19-21Z). Will
react to the developing stms when necessary. Otw...sunny to
partly cloudy w/ SSW winds aob 10 mph and highs in the
l90s...except u80s on the ern shore.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
As of 1210 PM EDT Thursday...

Tstms continue this eve as the MCV pushes east (highest PoPs ne).
Lingering moisture along the trailing cold front keeps the threat of
a few showers going aftr midnite. Still warm/muggy with lows
70-75.

The cold front pushes south into NC Fri. Models show anthr round of
convection dvlpng along ivof this boundary during the aftn.
Thus, will carry chc PoPs across nern NC with a buffer zone of
slight chc PoPs across srn Va. Appears the svr threat Fri will
be south of the Albemarle Sound. Otwm Mstly sunny north and pt
sunny south. Highs upr 80s-lwr 90s.

Any lingering convections diminishes across ne NC Fri eve as the
front sags south to near the NC/SC border. Wind shift to the north
actually brings in CAA along with much lwr dew point temps. Mstly
clr north/pt cldy south. Cooler with lows in the 60s to near 70 se.

The front remains nearly stationary Sat across the Carolinas with
high pressure building into the area from the nw. Sat will be the
pick of the weekend under pt to mstly sunny skies and much lwr
humidity levels. Highs in the lwr 80s except upr 70s to near 80 near
the water.

Models show low pressure developing along the stalled frontal
boundary Sat nite then riding east along it Sun. Moisture rapidly
increases late Sat nite with shwrs oversreading the area from the sw
after midnite. Lows in the 60s to near 70 se. Sun looks unsettled
with cldy skies/likely PoPs. Highs 80-85, coolest along the coast.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 100 PM EDT Thursday...

Unsettled wx conditions expected early/mid next week as trough aloft
amplifies through Great Lakes and OH/TN Valleys. Initially a frontal
boundary is forecast to push just offshore Sun night/Mon then due
to the trough digging in to the W of the FA...the front would likely
back WNW into the local area through mid week. The overall pattern
setting up is fairly typical for mid Summer (and fits an MJO forecast
of a transition from phase 6 to phases 8 and 1 - favoring BLO normal
temps and near-ABV normal pcpn) and usually leads to a few/several
days of high potential for SHRAs/tstms and psbl heavy rainfall.
Have capped PoPs at 50% through the period.

Nighttime lows through the period mainly from the m60s to around
70F. Highs Mon 80-85F. Highs Tue in the l80s. Highs Wed and Thu
in the l-m80s.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
As of 1245 PM EDT Thursday...

VFR conditions expected for the majority of the 18Z/29 TAF forecast
period. Convection is expected develop by late this afternoon
(after 19-21Z/29) w/ the highest prob being at SBY and RIC
through this evening. Local MVFR/IFR in heavy rain along w/
gusty winds due to any stms. SSW winds mainly BLO 10 kt.
ISOLD/SCT convection expected to wane overnight as a cold front
enters the FA from the NW. Additional stms are psbl Fri afternoon
across SE VA-NE NC as that cold front pushes SE...OTW VFR.

Generally VFR Fri night/Sat though NNE winds become gusty near
the coast. Lo pres tracking across NC Sun may result in IFR/MVFR
conditions and psbl SHRAs.

&&

.MARINE...
As of 405 AM EDT Thursday...

Early this morning, winds were mainly SE 5-10 kt over the
waters, with the exception of the NE NC coastal waters where
winds were NW 5-10 kt. Winds will become S today, and increase
up to 15 kt this aftn. Ahead of a cold front Thu night, SSW
winds 10-20 kt, will become WSW 10-15 kt. The period to watch
for possible SCAs will be post cold front late Fri night into
Sat morning, as NNE winds average 15-20 kt. High pressure
slides into/across the local waters Sat into Sat evening, then
offshore Sun, resulting in lowering winds becoming S.

Seas 2-3 ft this morning, will build to 3-4 ft by this evening
into tonight, while waves 1-2 ft will build to 2-3 ft.
Seas/waves will again build to 3-4 ft/2-3 ft late Fri night into
Sat morning, due to the increased NNE winds.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MPR
NEAR TERM...ALB
SHORT TERM...MPR
LONG TERM...ALB
AVIATION...ALB/MPR
MARINE...ALB/TMG
Hazardous weather outlook, Jul 29, 3:45 AM EDT, 10 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
345 AM EDT Thu Jul 29 2021

NCZ012>017-030>032-102-VAZ065-066-079-087-300745-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg-
Brunswick-Greensville-
345 AM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for northeast North Carolina,
south central Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>025-VAZ064-075>078-084>086-099-100-517>522-300745-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Gloucester-
Middlesex-Mathews-Accomack-Northampton-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
Western Essex-Eastern Essex-
345 AM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia, eastern Virginia, north central Virginia and
southeast Virginia.

.DAY ONE...Today and Tonight.

Thunderstorms will be likely late this afternoon and evening. The
main threats will be damaging wind gusts, large hail and frequent
lightning. Additionally, locally heavy rainfall will be possible in
any thunderstorm.

.DAYS TWO THROUGH SEVEN...Friday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ048-060>062-067>069-080>083-088>090-092-093-095>098-509>516-
523>525-300745-
Fluvanna-Prince Edward-Cumberland-Goochland-Nottoway-Amelia-Powhatan-
Dinwiddie-Prince George-Charles City-New Kent-Sussex-Surry-
James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
345 AM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and onight.

Scattered thunderstorms will be possible late this afternoon and
evening. The main threats will be gusty winds, hail and frequent
lightning. Additionally, locally heavy rainfall will be possible in
any thunderstorm.

.DAYS TWO THROUGH SEVEN...Friday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jul 29, 11:51 AM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1151 AM EDT Thu Jul 29 2021

MDZ021-291630-
Dorchester-
1151 AM EDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DORCHESTER COUNTY...

At 1151 AM EDT, a strong thunderstorm was located over Hambleton, or
near Easton. the storm is nearly stationary.

Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.

Locations impacted include...
Hurlock, Secretary and East New Market.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3870 7580 3868 7580 3868 7578 3857 7588
      3860 7599 3863 7598 3865 7596 3867 7596
      3868 7594 3868 7593 3869 7590 3870 7590
      3869 7587 3870 7583
TIME...MOT...LOC 1551Z 278DEG 4KT 3868 7609

Miller

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:44 PM EDTSpecial Weather StatementAKQHanover46 min
Jul 28, 8:51 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Henrico, Louisa39 min
Jul 28, 9:19 PM EDTSpecial Weather StatementAKQHanover26 min
Jul 28, 9:37 PM EDTSevere Thunderstorm WarningAKQGoochland, Henrico, Powhatan23 min
Jul 28, 9:58 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Powhatan32 min
Jul 28, 10:50 PM EDTSpecial Weather StatementAKQFluvanna40 min
Jul 29, 5:27 PM EDTSevere Thunderstorm WarningAKQCaroline33 min
Jul 29, 5:55 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, Westmoreland35 min
Jul 29, 6:19 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, Richmond41 min
Jul 29, 6:48 PM EDTSevere Thunderstorm WarningAKQEssex, Gloucester, James City, King and Queen, King William, Middlesex and 1 more42 min
Jul 29, 7:21 PM EDTSpecial Marine WarningAKQ54 min
Jul 29, 7:26 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, King and Queen, King William, New Kent, York and 2 more49 min
Jul 28, 9:04 PM EDTSpecial Weather StatementAKQDorchester26 min
Jul 28, 9:28 PM EDTSpecial Weather StatementAKQDorchester32 min
Jul 28, 11:58 PM EDTSpecial Weather StatementAKQDorchester47 min
Jul 29, 11:51 AM EDTSpecial Weather StatementAKQCaroline39 min
Jul 29, 12:12 PM EDTSevere Thunderstorm WarningAKQDorchester29 min

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.